February 16, 2012 at 5:39 pm #56442marionsModerator
Julie…How wonderful, a trip to Hawaii. Enjoy. Julie, make sure to stay in touch with Dr. Lenz in re: to pain control. Remember: 1 to 10, with 10 being the highest.
You might also want to ask him about possible break-through pain control.
Hugs and love,
MarionFebruary 16, 2012 at 11:12 am #56441mydadrocksParticipant
jtoro, how’s it going? what are they giving you for premed when you get chemo? dad gets aloxi and decadron, and he takes immodium and zofran on his own beforehand, and does – with occasional exception, and he’s not chancing a long car trip, LOL! – beautifully.
if you’re still having a lot of pain, maybe your doc would consider a patch? fentanyl works well for a lot of people.January 27, 2012 at 6:19 pm #56440darlaParticipant
Sounds good to me, too. Kauai is my favorite of the islands. Relax and enjoy.
You deserve and have earned it.
Love & Hugs,
DarlaJanuary 27, 2012 at 6:10 am #56439lainyParticipant
Hi Julie, your post sounds pretty good and Aloha to Kauai sounds like the best
RX of all! Best of luck on the rest of the chemo and have a great tripp to Kauai, you so deserve it!January 27, 2012 at 6:00 am #56438jtoroMember
I started the fulfox two weeks ago with my second treatment being today. No nausea because of all my pain meds. A week after treatment got diarrhea and stopped vomiting also. It didn’t happen again after this one time.
I am experiencing quite a bit of pain in abdominal area. Trying to keep it under control wil vocodin/500 with dilaudid 2mg. I have one more treatment and then a ct to see if the new treatment is working.
The following week we will be taking a week long trip to kauai. It will be my husband, daughter(16), best friend and caretaker helper and mom. We are going to relax and have fun. Hopefully my pain has lessened by then. Our son can’t go, as he is in college back east and no break for him.
Dr. And everyone hopeful new treatment will cause stability. Gemzar and xeloda gave me 20 months.
Thanks for the support,
JulieJanuary 26, 2012 at 4:26 pm #56437kris00jParticipant
I did 6 rounds of oxaliplatin. The first round wasn’t bad. The 2nd caused a tingling in my hands and feet, and my throat couldn’t stand cold, but it went away after a few days. Was a little nauseous, but able to handle it with meds. The 3rd I finally succumbed to the nausea. It actually made it easier because I was fine aferwards. But the neuropathy lasted longer: almost the 2 weeks until the next treatment. The 4th, 5th and 6th gradually increased the neuropathy until it didn’t go away in my feet. My hands occasionally tingle, but my feet always tingle and occasionally burn. The nausea never went past the 1st day because I let it win. After about an hour I felt much better, and never felt nauseous the rest of the time. My feeling is the oxy was definitely worth it for me at least. It really worked on shrinking my tumor.
I was on Gem/Ox. I was also on FUDR thru a pump. Have not had the 5fu.
My suggestion is warm socks, and mittens/gloves and a scarf. You might want them if the neuropathy starts immediately. And you’ll want room temp drinks for a while after chemo.
KrisJanuary 26, 2012 at 8:34 am #56436baroqueParticipant
My sister just started a FOLFIRINOX regimin (5FU, Oxaliplatin, Irinotecan, Leukovorin) this week and she was not a happy camper. She did 8 cycles of Gemzar & Xeloda in 2009 and experience some nausea but nothing else significant. I’ll keep you posted but I can already tell this is harder on her from a nausea standpoint.January 12, 2012 at 1:08 am #56435jamie-dMember
I was on FOLFOX (5FU, Oxaliplatin and leukovoran) for 6 months before it stopped working. I don’t think it was that bad. The worse was having to wear a pump for the 5FU for 2 days… just an inconvenience really. I had some hand and foot syndrome, but not as bad as when I was on Xeloda. The results certainly made it worth being on it. Take care and God Bless,
Jamie DJanuary 11, 2012 at 2:03 pm #56434EliParticipant
My wife was on 5FU for six weeks, combined with radiation. The worst side effect from 5FU was hand-foot syndrome. You can find TONS of information about it by doing a google search:
Re second drug: the name is oxaliplatin. Do another search of the old posts using the correct spelling. Hopefully you will find more posts.
EliJanuary 10, 2012 at 6:20 pm #56433marionsModerator
jtoro…..Many people are on the above suggested therapy. You have reached maximum benefit with the previous treatment. That is the reasoning behind Dr. Lenz’s switch to a different protocol.
It will help you to prepare a list of questions for your next visit with Dr. Lenz. Gladly we will help you with that.
All my best wishes,
MarionJanuary 10, 2012 at 5:44 pm #6177jtoroMember
Is 5fu/oxiliplatin treatment difficult? I may be switching to that and Dr. Lenz said it will be about the same as the one I’m on now which is xeloda/Gemzar/and nexavar. I looked up old post, but did not see many.
- You must be logged in to reply to this topic.